MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC EZ CLEAN LAPAROSCOPIC ELECTRODE, L-HOOK, LONG

MEGADYNE MEDICAL PRODUCTS, INC EZ CLEAN LAPAROSCOPIC ELECTRODE, L-HOOK, LONG
Model Number 0020L
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 03/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Inspection of the returned device under magnification revealed damage to the insulation allowing the high frequency current intended for cutting and coagulation to exit through the area of damage.There are multiple markings on the device indicating exposure to conditions beyond the scope of the design and the intended use of the device.The intended use does not involve tissue contact with the insulated portion of the device.Megadyne will recommend a review of other components the device may have come in contact with during the procedure to prevent future damage.We consider this matter to be closed.
 
Event or Problem Description
During a transaxillary breast augmentation, the insulation on the laparoscopic electrode was compromised.There resulted two burns to the left shoulder area as a result of the compromised insulation and the alternate current site which resulted.The physician classified the burns as 3rd degree and approximately 1cm x 3cm and 2cm x.5cm.The burned tissue was excised and primarily closed.

Brand Name
EZ CLEAN LAPAROSCOPIC ELECTRODE, L-HOOK, LONG
Common Device Name
LAPAROSCOPIC ELECTRODE
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC
11506 south state street
draper UT 84020
MDR Report Key6508522
Report Number1721194-2017-00006
Device Sequence Number1457619
Product Code NUJ
UDI-Device Identifier10614559102602
UDI-Public(01)10614559102602
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number0020L
Device Catalogue Number0020L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2017
Initial Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;